MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS 1-PIECE IOL WITH TECNIS SIMPLICITYTM DELIVERY SYSTEM; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS 1-PIECE IOL WITH TECNIS SIMPLICITYTM DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Wrong Label (4073)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section b3 - date of event: date unknown, as information was requested but not provided section d6a - implant date: unknown, as information was requested but not provided.Section d6b - explant date: n/a - as lens remains implanted.Section e1 - telephone number: (b)(6).Device evaluation: product testing could not be performed because the product was not returned (the lens remains implanted).Therefore, a failure analysis of the complaint device cannot be completed, and the reported event cannot be confirmed.Photographs provided by the customer were evaluated.The photographs displayed the suspect product patient sticker label and a screenshot of a label scan result.The screenshot showed the correct serial number but an incorrect diopter.The photograph of the label was printed and the barcode was scanned resulting in the output: (b)(6).The first and last original folding carton label barcode for the production order was scanned from the traveler production order (po) resulting in the output: dcb0000130 (b)(6) and dcb0000130 (b)(6).These scans displayed the correct diopter power.The patient sticker barcodes could not be scanned.Per manufacturing, to confirm the diopter, the barcode from the folding carton or the patient sticker affixed to the implant notification card is required.However, no additional photographs or labels were received.Therefore, the complaint issue could not be confirmed.The complaint issue "labeling issues" was not identified during photograph evaluation.Therefore, there is no indication of a product deficiency or product malfunction.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this po was performed.The search revealed that no additional complaints were received.No escalation required.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported by the customer that there were two incidents involving the incorrect scanning of intraocular lens (iol) implants.On (b)(6) 2025, it was noted that the serial numbers for the lenses were correct; however, the scanned information indicated different powers than what was actually used.Specifically, a 13.0d lens was scanned as a 21.5d lens, and an 11.5d lens was also incorrectly logged.This discrepancy was not caught by the circulating practitioner or the surgeon, leading to potential issues with patient records and future procedures.Fortunately, the correct lenses were implanted in both cases, and no patients were harmed.The staff has been alerted to be more vigilant during the scanning process to prevent similar occurrences in the future.No further information was provided.A total of two cases were reported.The second case has been captured in a separate file.

Brand Name
TECNIS 1-PIECE IOL WITH TECNIS SIMPLICITYTM DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22366043
Report Number3012236936-2025-000159
Device Sequence Number20935220
Product Code HQL
UDI-Device Identifier05050474635944
UDI-Public(01)05050474635944(17)260715
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2026
Device Model NumberDCB00
Device Catalogue NumberDCB0000130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Initial Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown